Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 42, NWS Melbourne, FL

April 8, 20066 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 8, 2006, 4:31 PM EDT for 6 counties in Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2006, 4:31 PM EDT (20:31 UTC)
Expired
Apr 8, 2006, 7:00 PM EDT
In force
2 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-505 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 082031
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
431 PM EDT SAT APR 8 2006

FLZ041-044>047-053-054-058-141-144-147-082300-
/O.NEW.KMLB.FW.W.0042.060408T2031Z-060408T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
431 PM EDT SAT APR 8 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

THE COMBINATION OF VERY WARM TEMPERATURES AND MARGINALLY LOW DEW
POINTS HAS PRODUCED RELATIVE HUMIDITY VALUES JUST BELOW 35
PERCENT LATE THIS AFTERNOON. WHEN COMBINED WITH SOUTHWEST WINDS
AT 15 TO 25 MPH...THIS PRODUCES A VERY DANGEROUS FIRE WEATHER
SITUATION.

$$

RL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 8, 2:40 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 8, 2:40 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT SAT APR 8 2006

...CHANCE OF SHOWERS/STORMS TONIGHT AND SUNDAY...

.DISCUSSION...
CURRENTLY/TONIGHT...SHORTWAVE TROUGH WAS DIGGING THROUGH THE LOWER
MISSISSIPPI VALLEY AND DRIVING COLD FRONT SLOWLY ACROSS THE
SOUTHEAST STATES.  STORMS INCREASING IN THE WARM SECTOR ACROSS LAND
AREAS AND SOME WERE STARTING TO DEVELOP SOUTHWARD INTO THE NORTHEAST
GULF.  LOOKING FOR THE LINE OF STORMS TO MOVE ACROSS NORTH FLORIDA
THIS EVENING AND ADDITIONAL DEVELOPMENT OF STORMS TO OCCUR SOUTHWARD
INTO THE GULF...PARTIALLY DUE TO DIURNAL TENDENCIES AND ALSO AS
DIVERGENCE ALOFT INCREASES DUE TO JET INTRUDING INTO THE WESTERN
GULF.  HIGHEST POPS AROUND 50 PERCENT ARE EXPECTED IN THE NORTH AS
LINE PUSHES SLOWLY EAST AND SHOULD GRADUALLY DIMINISH AS IT
APPROACHES CENTRAL SECTIONS.  MAIN HAZARDS EXPECTED ARE LIGHTNING
AND HEAVY DOWNPOURS.

SUNDAY...FRONTAL BOUNDARY WILL BE PUSHING SLOWLY ACROSS THE AREA
WITH POSSIBLY A LINE OF CONVECTION ONGOING EARLY IN THE DAY ACROSS
THE NORTH OR CENTRAL SECTIONS.  MODELS REDEVELOP CONVECTION DURING
THE AFTERNOON ACROSS THE SOUTHERN HALF OF THE AREA AND HENCE THE
HIGHEST POPS WILL BE THERE. GREATEST DESTABILIZATION SHOULD BE OVER
THE SOUTHERN PENINSULA HENCE IT LOOKS LIKE THE CHANCES FOR STRONG
STORMS WILL BE TO OUR SOUTH.  THIS ALL DEPENDS ON TIMING THOUGH AND
HOW MUCH CONVECTION/DEBRIS CLOUDS EXIST FROM THE THUNDERSTORM
COMPLEX TONIGHT.

SUNDAY NIGHT-MONDAY...FORECAST SOUNDINGS ALREADY SHOWING LOW LEVEL
FLOW VEERING TO THE NORTHEAST...PRECIPITABLE WATER VALUES BELOW ONE
INCH AND MID/UPPER LEVEL SUBSIDENCE SUNDAY NIGHT. SHORT TERM MODELS
HAVE TRENDED TO PUSH THE FRONTAL BOUNDARY AND PRECIP SOUTH OF THE
CWA BY SUNDAY EVENING BUT HAVE KEPT CLOUDINESS AND LOW POP SOUTHERN
HALF OF THE CWA DUE TO PROXIMITY OF MOISTURE CONVERGENCE ASSOCIATED
WITH THE FRONT OVER SOUTHERN FLORIDA.

TUESDAY-SATURDAY...HIGH PRESSURE OVER THE EASTERN SEABOARD MONDAY
SLOWLY ADVANCES OFFSHORE THROUGH THE WEEK WITH RIDGING EXTENDING
BACK ACROSS THE SOUTHEAST AND FLORIDA. GRADIENT BETWEEN TROUGHING IN
THE WESTERN ATLANTIC AND HIGH PRESSURE OVER THE MAINLAND CREATES
LONG FETCH OF NORTHEAST FLOW THROUGH THE WEEK. FORECAST SOUNDINGS
SHOW MID/UPPER LEVEL SUBSIDING AIR MASS EFFECTIVELY PUT A LID ON
DEEP CONVECTION AND LIMITING ANY PRECIP TO LOW TOPPED COASTAL
SHOWERS MID/LATE WEEK. FLOW BACKS TO THE NORTH FRIDAY AND SATURDAY
AS HIGH PRESSURE SLIDES FROM THE MAINLAND SOUTHEAST INTO THE GULF OF
MEXICO. TEMPERATURES WILL BE NEAR CLIMO INLAND...BUT WILL BE
MODIFIED BY ONSHORE FLOW ALONG THE COAST WITH MAXES A FEW DEGREES
BELOW NORMAL AND MINS A FEW DEGREES ABOVE NORMAL.

&&

.MARINE...GRADIENT TIGHTENING JUST TO THE NORTH AND THE OUTER LEG
MIGHT REACH ADVISORY CRITERIA THIS EVENING...HOWEVER AS FRONTAL
TROUGH APPROACHES THE GRADIENT SHOULD TEMPORARILY WEAKEN.  THEREFORE
WILL JUST CONTINUE EXERCISE CAUTION STATEMENT.  WILL HOLD OFF
ISSUING ADVISORY FOR POST FRONTAL INCREASE OF NORTH/NORTHEAST WINDS
SUNDAY AFTERNOON IN THE NORTH LEG...AS THE MODEL TIMING OF THE SURGE
MIGHT BE A LITTLE FAST.

GRADIENT BETWEEN TROUGHING IN THE WESTERN ATLANTIC AND HIGH
PRESSURE OVER THE EASTERN SEABOARD CREATES LONG FETCH OF FRESH
NORTHEAST FLOW THROUGH MIDWEEK. WAVEWATCH PROGS ARE INDICATING
RAPIDLY BUILDING NORTHEAST SWELL AND SMALL CRAFT CONDITIONS
STARTING MONDAY AND LASTING THROUGH THE END OF THE WEEK. &&

.AVIATION...MAIN CONCERN IS THE TIMING OF CONVECTIVE BAND THAT
MODELS SHOW MOVING INTO THE PENINSULA THIS EVENING...AND HOW WELL IT
HOLDS TOGETHER.  HAVE GENERALLY FOLLOWED PREVIOUS TAFS BUT DELAYED
MOVEMENT OF BAND BY A FEW HOURS.  GREATEST CHANCES FOR STORMS SHOULD
BE ACROSS THE NORTH HALF OF THE AREA...THEN CENTRAL SECTIONS MIGHT
SEE DIMINISHED ACTIVITY LATE IN THE NIGHT...WITH ADDITIONAL
DEVELOPMENT IN THE SOUTH DURING HEATING ON SUNDAY.

&&

.FIRE WEATHER...NO LOW RH PROBLEMS SUNDAY BUT THERE WILL BE A THREAT
OF LIGHTNING STORMS AND GUSTY/SHIFTING WINDS. DO NOT ANTICIPATE RH
TO MEET RED FLAG THRESHOLDS EARLY NEXT WEEK DUE TO ONSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  73  60  73 /  50  40  10  10
MCO  67  79  60  79 /  40  50  10  10
MLB  68  78  66  77 /  30  60  20  10
VRB  67  80  65  77 /  30  60  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 LAKE WIND ADVISORY ALL ZONES UNTIL 6 PM TODAY.
&&

SHORT TERM...LASCODY
LONG TERM....WIMMER
Hazardous weather outlook, Apr 8, 6:01 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
601 AM EDT SAT APR 8 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
082100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
601 AM EDT SAT APR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
WINDS WILL INCREASE AHEAD OF A COLD FRONT THAT WILL BE MOVING
THROUGH THE SOUTHEAST STATES TODAY. SOUTHWEST WINDS ARE EXPECTED
NEAR 20 MPH WITH GUSTS TO 25 TO 30 MPH POSSIBLE DURING THE
AFTERNOON HOURS. A LAKE WIND ADVISORY IS IN EFFECT FROM 11 AM TO 6
PM TODAY.

BOATERS SHOULD USE EXTRA CAUTION THIS AFTERNOON ON INLAND LAKES.
THE STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS
BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS.

...FIRE WEATHER IMPACT...
GUSTY SOUTHWEST WINDS AND MARGINALLY LOW RELATIVE HUMIDITY WILL
LEAD TO AN ELEVATED FIRE WEATHER THREAT...ESPECIALLY THIS
AFTERNOON...ACROSS ALL OF EAST CENTRAL FLORIDA.

...WIND AND SEA IMPACT...
SOUTHWEST WINDS AT 15 TO 20 KNOTS WILL BUILD SEAS TO 4 TO 6 FEET
OFFSHORE THIS AFTERNOON. SMALL CRAFT OPERATORS SHOULD EXERCISE
CAUTION ON THE OPEN ATLANTIC WATERS.

...THUNDERSTORM IMPACT...
MOISTURE WILL INCREASE ACROSS NORTH FLORIDA AHEAD OF A COLD FRONT
MOVING SOUTHEAST THROUGH THE SOUTHEAST STATES. A CHANCE FOR STORMS
IS EXPECTED ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES DURING THE
EARLY EVENING TO ORLANDO AND SCOTTSMOOR BY THE LATE EVENING HOURS.
CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY DOWNPOURS WILL
ACCOMPANY ANY STORMS.

...MARINE THUNDERSTORM GUST IMPACT...
A LOW THREAT FOR WIND GUSTS ABOVE 35 KNOTS WILL OCCUR ACROSS THE
VOLUSIA COUNTY ATLANTIC WATERS AS STORMS MOVE OFFSHORE FROM THE
COAST DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON SUNDAY AHEAD OF A
SOUTHWARD MOVING FRONTAL BOUNDARY. THE STRONGEST STORMS WILL
LIKELY OCCUR ACROSS THE TREASURE COAST IN THE AFTERNOON WITH
FREQUENT LIGHTNING...GUSTY WINDS AND POSSIBLE HAIL. NORTHEAST
SWELLS WILL BUILD BEHIND THE FRONT INTO EARLY NEXT WEEK CAUSING
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:10 AM EDTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia14 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.